Alert archive / Mississippi / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 32, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 27, 1999, 6:50 PM CST for Wayne County, Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 1999, 6:50 PM CST (00:50 UTC)
- Expired
- Feb 27, 1999, 7:45 PM CST
- In force
- 55 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Wayne County, MS
The radar
The Mobile radar (KMOB), 115 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 27, 6:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 280050 RRA SVRMOB MSC153-280145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 650 PM CST SAT FEB 27 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTHEASTERN MISSISSIPPI * UNTIL 745 PM CST * AT 649 PM CST... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 18 MILES NORTHWEST OF WAYNESBORO OR 2 MILES NORTHWEST OF EUCUTTA... MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - EUCUTTA BY 651 PM CST HIWANNEE BY 700 PM CST MATHERVILLE BY 710 PM CST WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 2:55 PM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Feb 27, 2:55 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 255 PM CST SAT FEB 27 1999 SFC COLD FRONT CURRENTLY EXTENDING FROM SERN MO...ACROSS AR...AND INTO ERN TX PROGGED TO MOVE FAIRLY QUICKLY E ACROSS FA TONIGHT. INDICATIONS ARE FRONTAL BOUNDARY WILL BE APPROACHING CWA AROUND 06Z SUN...AND EXITING CWA BY AROUND 14Z SUN. S/SWLY LOLVL FLOW IN ADVANCE OF FRONTAL BOUNDARY ADVECTING A MORE MOIST AND INCREASINGLY UNSTABLE AIRMASS INTO REGION. SQUALL LINE HAS DEVELOPED THIS AFTERNOON OUT AHEAD OF THE FRONTAL BOUNDARY...AND WILL MOVE E OVERNIGHT. LOLVL CONVERGENCE AREA OVER SW MS...WITH THE AID OF WEAK UPPER SHORTWAVE ...INITIATING MORE SCATTERED CONVECTION (SOME SVR) THIS AFTERNOON AS WELL. MUCH STRONGER SHORTWAVE TROF CURRENTLY SEEN IN WATER VAPOR IMAGERY OVER KS PROGGED TO DROP ESE ACROSS AR AND TN VALLEY AREA OVERNIGHT...GIVING DEVELOPING SQUALL LINE ADDED UPPER SUPPORT AS IT MOVES E. SPC HAS ENTIRE FA OUTLOOKED SLIGHT SVR...WHICH SEEMS REASONABLE. ATTM HOWEVER...MODELS INDICATE GREATEST INSTABILITIES REMAINING NEAR THE COAST...WHILE GREATEST UPPER LEVEL SUPPORT AND DYNAMICS FARTHER N. NONE THE LESS...SOME SVR STORMS ARE POSSIBLE. MINIMUM VERTICAL DIRECTIONAL SHEAR AND SLIGHT SPEED SHEAR...COMBINED WITH WB-ZERO AND FREEZING LEVELS AROUND 10-12 KFT...SUGGEST PRIMARY SVR THREAT TO BE DAMAGING STRAIGHT LINE WINDS AND POSSIBLY LARGE HAIL. TEMP/PCPN NUMBERS A BLEND OF FWC/FAN. HI PRES BUILDS OVER FA AFTER FROPA FOR REMAINDER OF PERIOD. OVER THE COASTAL WATERS...CURRENT MARINE ZONES LOOK GOOD WITH RESPECT TO TIMING OF WINDSHIFT EARLY SUN MORNING. SCATTERED SHRA/TSRA ENDING OVER THE MARINE AREA WITH WINDSHIFT. SCAS POSSIBLY REQUIRED FOR LATE TONIGHT AND LIKELY REQUIRED ON SUN AS BRISK NWLY FLOW DEVELOPS OVER COASTAL WATERS AFTER FROPA. MOB 52/66/40/69 7-00 PNS 56/67/43/70 7100 DTS 56/68/44/68 7100 GZH 52/64/35/66 8200 12
Nearby
Severe Thunderstorm Warnings in Mississippi, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.